MAUDE Adverse Event Report: ABBOTT MEDICAL MITRACLIP G4 CLIP DELIVERY SYSTEM (MDD); MITRAL VALVE REPAIR DEVICES

ABBOTT MEDICAL MITRACLIP G4 CLIP DELIVERY SYSTEM (MDD); MITRAL VALVE REPAIR DEVICES
Catalog Number CDS0701-XT
Medical Device Problem Code Incomplete Coaptation (2507)
Health Effect - Clinical Codes Dyspnea (1816); Mitral Valve Insufficiency/ Regurgitation (4451); Unspecified Tissue Injury (4559)
Date of Event 12/15/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record revealed no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history did not indicate a lot-specific quality issue.Based on available information, the reported incomplete coaptation (slda, single leaflet device attachment), associated with the clip detaching from the posterior leaflet, appears to be due to patient condition (violent coughing from infection).The reported tissue damage and worsening mr were due to the slda.The reported shortness of breath was a secondary effect of increased mr.The reported patient effects of mitral regurgitation, tissue injury, and dyspnea, as listed in the mitraclip system instructions for use, are known possible complications associated with mitraclip procedures.The reported unexpected medical intervention and hospitalization were results of case-specific circumstances.There is no indication of a product quality issue with respect to manufacture, design, or labeling.
 
Event or Problem Description
It was reported that on (b)(6) 2022, a mitraclip procedure was performed to treat a functional mitral regurgitation (mr) with grade of 2-3.One clip was implanted, reducing mr to grade 2.Sometime in november 2023, a follow-up imaging was performed, and the clip was noted to be stable on the leaflets.On 15dec2023, the patient was presented with shortness of breath.Transthoracic echocardiogram (tte) was performed showing that the clip detached from the posterior leaflet (single leaflet device attachment (slda), but was only attached to one chord and the anterior leaflet.Leaflet damage was observed, and mr was noted to worsen to grade 4+.The patient had infection and violent coughing, which was theorized be what might have caused the slda.In the physician¿s opinion, the implanted clip did not cause or contribute to the infection.On (b)(6) 2023, the patient underwent additional mitraclip procedure to treat what now is a degenerative mitral regurgitation (mr) with grade 4+.Two clips were implanted with no reported issue, reducing mr to grade 1-2.However, the pressure gradient increased from pre-procedural 8mmhg to 10mmhg.The physician is satisfied with the result despite the gradient is 10mmhg.There was no clinically significant delay in the procedure and no adverse patient sequelae.

Brand Name
MITRACLIP G4 CLIP DELIVERY SYSTEM (MDD)
Common Device Name
MITRAL VALVE REPAIR DEVICES
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005070406
3885 bohannon drive
menlo park CA 94025
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key18484174
Report Number2135147-2024-00169
Device Sequence Number9077821
Product Code NKM
UDI-Device Identifier08717648230981
UDI-Public08717648230981
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P100009
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/20/2023
Device Catalogue NumberCDS0701-XT
Device Lot Number20420R144
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/20/2023
Initial Report FDA Received Date01/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age52 YR
Patient SexMale
Patient Weight82 KG